Vancomycin Induced Cardiac Arrest: A Case Report

Sharad Khakurel; Sangam Rawal

Disclosures

J Med Case Reports. 2021;15(77) 

In This Article

Background

Preoperative antibiotic prophylaxis has become a standard practice, in patients who will have an artificial implant or foreign body implanted as part of the procedure.[1] Vancomycin is one such antibiotic that is used for both prevention and treatment of infections caused by gram-positive bacteria predominantly staphylococcal infections, which is commonly encountered in orthopedic practice. However the use of intravenous vancomycin demands extreme caution, as accidental rapid infusion can precipitate Red Man Syndrome (RMS) that can be life-threatening, if not identified and managed aptly. In this case report, we aim to highlight this rare and yet dreadful adverse effect of vancomycin, that can occur in daily clinical practice.

processing....